Medical Questions > Womens Health > Birth Control Forum

Abnormal Menstruation after Flu

Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...
Ok, so I am on Yaz and have been for over 4 months now. I use to have my period around the same time every month for the duration of about 7 days. When I started taking Yaz my period shortened to about 2-4 days max, again all occurring around the same time of the month. A few weeks ago (HAPPY NEW YEAR!!) I ended up getting a severe case of the flu. This was also in the middle of my Yaz pack. I have never been so sick in my life both throwing up and well; the other end was not so gracious either. It was the longest most painful non-stop night of my life and I thought I was going to end up in the hospital.

After that night I was still a little nauseous but all the actual flu *activities* ceased. I rested for like 3 days, was not able to eat much but I did manage to take in as much water as I could. I literally lost 10 pounds in one night (I weighed myself a couple days after). Not a few days later I started spotting and soon after that I got my period. I was in the middle of my pack about two weeks or so early and I never missed a day of the pill. I read up that women can have early onset of their period from the flu or serious stress so I figured it was normal and I continued with the pack as usual.

However, it has been over a week now and I am still having my period. I have 2 more hormone pills left before I start the 4 placebos/sugar pills. This is usually the time I get my period. Is there something wrong with me that I am having it this long or is the early onset just responding to my continued use of the pack and will it stop sometime in a week or so when it normally would. I am just worried if this is a normal thing or if I may have damaged something internally from all the vomiting making my abdomen clench so tight.

I am starting to get worried. Should I wait the week and see if it ceases with the start of a new pack? Or should I seek a visit with the gyne to make sure I did not tear something internal? I have no pain or cramps and I do not feel weak or bloated, it is just the constant bleeding.

Please advise.

-YazPak
Did you find this post helpful?
|

User Profile
replied January 16th, 2009
Extremely eHealthy
If you had the flu, then its likely the pills you took during that time weren't able to absorb before your barfed them up (or whatever else happened). You mostlikely weren't protected during that time and won't be until two weeks of taking your pill on time-- use a back up method.

Because of the crazy month, just finish off your pills. Start up the new pack like normal and if you continue to spot in the next month then speak with your gyno. Right now you are getting breakthrough bleeding because your hormones are a little crazy.
|
Did you find this post helpful?

replied April 26th, 2009
absent period after yaz
ok so I was on depo provera fo 6 years ( without having a single period) and about two months ago i quite having injections. I started the yazz this past months after i spotted for two days. I just finished the white pills and no period. im not pregnant but im worried the depo is causing the problem. my periods when i had them were usually really light and only 2-3 days anyways. should i be worried or just be patient?
|
Did you find this post helpful?